Vol. 76, No. 1, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Continuous canonical forms for matrices under unitary equivalence

Vern Ival Paulsen

Vol. 76 (1978), No. 1, 129–142
Abstract

A continuous canonical form for the unitary equivalence of 2 ×2 complex matrices is constructed and it is proved that for n 3 there does not exist a continuous canonical form for the unitary equivalence of n × n complex matrices. Both results have applications to the study of singly generated C-algebras of type In.

Mathematical Subject Classification 2000
Primary: 46L99
Secondary: 15A21
Milestones
Received: 9 May 1977
Revised: 23 September 1977
Published: 1 May 1978
Authors
Vern Ival Paulsen